Anti-Epileptic Drug impact on users with Autism

There is a lot of talk in the media currently about how Anti-Psychotic medication can adversely affect those with Learning Disabilities, Autism or other Mental Illness. My son takes AED's and has severe learning disabilities as well as Autism and these drugs have the effect of increasing his level of anxiety and depression considerably, though sadly not really controlling his Epilepsy. I have asked the question of Neurologists about the impact these drugs may be having in the same way as the APD's and a little surprisingly, I'm being told, it's uncertain, and consideration is being given to prescribing anti-depressants on top!

I wonder if anyone in the forum has any experience of or knowledge of the impact of these drugs on someone with Autism?

Many thanks 

Parents
No Data
Reply
  • Dear Jasperlad,

    You may like to contact our Autism Helpline team who are best suited to answer. They can provide you with information and advice on your issue. You can call them on 0808 800 4104 (Monday to Thursday 10am to 4pm, Friday 9am to 3pm). Please note that the Helpline is experiencing a high volume of calls and it may take a couple of attempts before you get through to speak to an advisor.

    Please see the following link for further information:

    http://www.autism.org.uk/services/helplines/main.aspx

    You might also want to consider contacting you GP,

    Hope this helps,

    Mod-Federica

Children
No Data